Alert archive / Nevada / Wind Advisories in 2011

Wind Advisory 31, NWS Elko, NV

June 4, 2011

NWS Elko, NV issued this wind advisory at Jun 4, 2011, 1:27 PM PDT. It took effect at Jun 4, 2011, 2:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2011, 1:27 PM PDT (20:27 UTC)
In effect from
Jun 4, 2011, 2:00 PM PDT
Expired
Jun 4, 2011, 8:00 PM PDT
In force
6 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WWUS75 KLKN 042027
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
127 PM PDT SAT JUN 4 2011

...STRONG GUSTY WINDS ARE EXPECTED THROUGH THIS EVENING IN
NORTHERN NYE COUNTY AHEAD OF A PACIFIC LOW PRESSURE SYSTEM...

NVZ013-050300-
/O.NEW.KLKN.WI.Y.0031.110604T2100Z-110605T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
127 PM PDT SAT JUN 4 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS: SOUTH OR SOUTHEAST 25 TO 35 MPH GUSTING TO AROUND 50 MPH.

* TIMING: THIS AFTERNOON AND EVENING.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT 

* IMPACTS: STRONG GUSTY WINDS WILL CAUSE AREAS OF BLOWING DUST AND
  LOW VISIBILITIES THROUGH THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
1 follow-up statement
931 
WWUS75 KLKN 050254
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
754 PM PDT SAT JUN 4 2011


NVZ013-050400-
/O.EXP.KLKN.WI.Y.0031.000000T0000Z-110605T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
754 PM PDT SAT JUN 4 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA LEVELS THROUGHOUT MOST
OF NORTHERN NYE COUNTY THIS EVENING. EXPECT SOME GUSTY WINDS TO
LINGER INTO THE EVENING HOURS...DIMINISHING FURTHER OVERNIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 4, 3:21 AM PDT, 10 hours 6 minutes earlier.

Area forecast discussion, Jun 4, 3:21 AM PDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
321 AM PDT SAT JUN 4 2011

.SYNOPSIS...HIGH PRESSURE WILL BRING DRY WEATHER AND NEAR NORMAL
TEMPERATURES THIS WEEKEND. A LOW PRESSURE SYSTEM JUST OFF THE
NORTHERN CALIFORNIA COAST WILL CAUSE BREEZY TO WINDY CONDITIONS
THROUGH SUNDAY. THIS LOW WILL BRING SHOWERS AND THUNDERSTORMS ON
MONDAY AS IT TREKS ACROSS NORTHERN NEVADA.
&&

.SHORT TERM...TODAY THROUGH SUNDAY. UPPER LOW OFF THE NRN/CNTRL CA
COAST BRINGING AN ABUNDANCE OF HIGH LEVEL CLOUDINESS TO THE FCST
AREA. THIS WILL CONTINUE THROUGH SUNDAY AS THE LOW REMAINS PARKED
JUST OFF THE COAST. THIS LOW WILL ALSO BRING BREEZY TO WINDY
CONDITIONS TO ERN NV...ESPECIALLY ACROSS EAST CNTRL NV. WINDS ARE
EXPECTED TO REMAIN BELOW ADVISORY LEVELS WITH THE EXTENSIVE CLOUD
COVER HELPING TO INHIBIT SOLAR INSOLATION AND THUS MIXING DOWN THE
STRONGER WINDS ALOFT. MAX TEMPS WILL BE NEAR NORMAL BOTH TODAY AND
SUNDAY...GENERALLY IN THE 70S.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. STRONG PACIFIC LOW
CENTERED OVER THE SAN FRANCISCO BAY AREA SUNDAY NIGHT WILL MOVE
ONSHORE AND SHEAR TO THE NORTHEAST MONDAY. SUFFICIENT DYNAMICS WITH
UPPER VORT LOBE TO BRING SHOWERS THUNDERSTORMS AND GUSTY WINDS TO
WESTERN PORTIONS OF THE CWA BY LATE MONDAY MORNING...SPREADING EAST
ACROSS THE CWA THROUGH THE AFTERNOON. LIGHT SHOWERS LINGERING ACROSS
MUCH OF NORTHERN AND PORTIONS OF CENTRAL NV MONDAY NIGHT.

POSITIVELY TILTED TROUGH OVER THE CWA TUESDAY BRINGING SHOWERS TO
ALL BUT EXTREME SE CORNER OF THE CWA. INSTABILITY OVER MOST OF ELKO
COUNTY FOR SOME SLIGHT CHANCE THUNDERSTORMS TUESDAY AFTERNOON AND
EARLY EVENING.

A REINFORCING TROUGH DIGS IN FROM THE PACIFIC NORTHWEST WEDNESDAY
BRINGING MORE CLOUDS...SHOWERS...AND POSSIBLY THUNDERSTORM ACTIVITY
TO MOST OF NORTHERN AND CENTRAL PORTIONS OF THE CWA.

QUITE A FEW CLOUDS OVER THE CWA THROUGH THE MAJORITY OF THE LONG
TERM PERIOD WILL HELP KEEP OVERNIGHT LOW TEMPERATURES NEAR TO
SLIGHTLY ABOVE NORMAL. HOWEVER EXPECT HIGH TEMPERATURES TO BE NEAR
TO SLIGHTLY BELOW NORMAL.
&&

.AVIATION...NORTHEASTERLY SURFACE PRESSURE GRADIENT CONTINUES ACROSS
NORTHERN AND CENTRAL NEVADA TODAY. MID LEVEL CLOUDS ALSO LINGERING
OVER THE MAJORITY OF THE REGION. NOT EXPECTING ANY SHOWER ACTIVITY
UNTIL LATE SUNDAY ACROSS WESTERN NEVADA...AND NOT INTO EASTERN
NEVADA UNTIL MONDAY AFTERNOON. VFR CONDITIONS AT ALL TAF SITES
THROUGH THE WEEKEND.
&&

.FIRE WEATHER...UPPER LOW JUST OFF THE CA COAST WILL BRING BREEZY
TO WINDY CONDITIONS TO ERN NV THROUGH THE WEEKEND. THE LOW WILL
THEN EJECT NEWD ACROSS NRN NV MONDAY FOR SHOWERS AND THUNDERSTORMS.
BELOW NORMAL TEMPS AND OCCASIONAL SHOWERS WILL BE THE RULE NEXT
WEEK AS LOW PRESSURE REMAINS OVER THE AREA.
&&

.HYDROLOGY...THE HUMBOLDT RIVER AT COMUS CRESTED FRIDAY AFTERNOON AT
NEARLY 10 FEET AND IS SLOWLY RECEDING...BUT IS FORECASTED TO
REMAIN ABOVE FLOOD STAGE INTO THE MIDDLE OF NEXT WEEK. THE
HUMBOLDT RIVER AT WINNEMUCCA WAS AT 18.7 FEET AS OF 1 PM FRIDAY
AND IS EXPECTED TO CONTINUE TO SLOWLY RISE AND WILL PROBABLY RISE
ABOVE FLOOD STAGE IN THE NEXT COUPLE OF DAYS.

WARMER TEMPERATURES THIS WEEKEND WILL RESULT IN INCREASED SNOWMELT
WITH A CORRESPONDING RISE ON MANY AREA STREAMS...BUT ARE EXPECTED
TO REMAIN BELOW FLOOD STAGE...EXCEPT FOR THE HUMBOLDT RIVER AT
COMUS AND PROBABLY AT WINNEMUCCA.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

91/96/96/99

Nearby

Wind Advisories in Nevada, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.